Alert archive / Arizona / Freeze Warnings in 2012
Freeze Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this freeze warning at Oct 25, 2012, 2:03 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 26, 2012, 12:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2012, 2:03 AM MST (09:03 UTC)
- In effect from
- Oct 26, 2012, 12:00 AM MST
- Expired
- Oct 26, 2012, 8:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS75 KFGZ 250903 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 203 AM MST THU OCT 25 2012 AZZ009-012>014-040-260015- /O.NEW.KFGZ.FZ.W.0003.121026T0700Z-121026T1500Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 203 AM MST THU OCT 25 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST FRIDAY. * IMPACTS...TEMPERATURES WILL FALL BELOW 32 DEGREES LATE TONIGHT THROUGH FRIDAY MORNING. TEMPERATURES THIS COLD WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
340 WWUS75 KFGZ 252146 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 246 PM MST THU OCT 25 2012 AZZ009-012>014-040-260600- /O.CON.KFGZ.FZ.W.0003.121026T0700Z-121026T1500Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 246 PM MST THU OCT 25 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST FRIDAY... * IMPACTS...TEMPERATURES WILL FALL BELOW 32 DEGREES LATE TONIGHT THROUGH FRIDAY MORNING. ALTHOUGH SOME LOCAL AREAS WITHIN THE WARNING ALREADY FROZE THIS MORNING...FRIDAY MORNING WILL EXPERIENCE WIDESPREAD FREEZING TEMPERATURES. TEMPERATURES THIS COLD WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
684 WWUS75 KFGZ 260456 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 956 PM MST THU OCT 25 2012 AZZ009-012>014-040-261500- /O.CON.KFGZ.FZ.W.0003.121026T0700Z-121026T1500Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 956 PM MST THU OCT 25 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... * IMPACTS...TEMPERATURES WILL FALL BELOW 32 DEGREES LATE TONIGHT THROUGH FRIDAY MORNING. ALTHOUGH SOME LOCAL AREAS WITHIN THE WARNING ALREADY FROZE THIS MORNING...FRIDAY MORNING WILL EXPERIENCE WIDESPREAD FREEZING TEMPERATURES. TEMPERATURES THIS COLD WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
530 WWUS75 KFGZ 261052 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 352 AM MST FRI OCT 26 2012 AZZ009-012>014-040-261500- /O.CON.KFGZ.FZ.W.0003.000000T0000Z-121026T1500Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 352 AM MST FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * IMPACTS...TEMPERATURES HAVE FALLEN BELOW 32 DEGREES THIS MORNING ACROSS THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS...INCLUDING WINSLOW...HOLBROOK AND SAINT JOHNS. TEMPERATURES THIS COLD WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
842 WWUS75 KFGZ 261459 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 759 AM MST FRI OCT 26 2012 AZZ009-012>014-040-261600- /O.EXP.KFGZ.FZ.W.0003.000000T0000Z-121026T1500Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 759 AM MST FRI OCT 26 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE FREEZE WARNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Oct 24, 9:34 PM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Oct 24, 9:34 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST WED OCT 24 2012 .SYNOPSIS....A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN UNITED STATES WILL BRING COOL AND DRY CONDITIONS TO NORTHERN ARIZONA FOR THE NEXT FEW DAYS. WINDS WILL BE LIGHTER ON THURSDAY...THEN BREEZY NORTHEAST WINDS WILL DEVELOP FOR FRIDAY. LESS WIND AND WARMER TEMPERATURES ARE IN STORE FOR THE WEEKEND. && .DISCUSSION...A LONG WAVE TROUGH REMAINS ACROSS THE WESTERN U.S. TODAY...WITH AN EMBEDDED SHORTWAVE TROUGH MOVING ACROSS UT AND NORTHERN AZ. THE RESULT THIS AFTERNOON HAS BEEN WINDY BUT MOSTLY CLEAR CONDITIONS ACROSS NORTHERN AZ WITH A FEW GUSTS EXCEEDING 40 MPH FROM THE MOGOLLON RIM NORTHWARD. THE SHORTWAVE WILL MOVE EAST OF AZ TONIGHT WITH MUCH LIGHTER WINDS TONIGHT AND THURSDAY. COLDER AIR MOVING INTO THE REGION WILL BRING FREEZING TEMPERATURES IN THE MOUNTAINS AND MANY OF THE VALLEYS OF NORTHEAST AZ TONIGHT. THE LONG WAVE TROUGH WILL MOVE TO THE EAST OVER THE NEXT FEW DAYS...WITH A STRONGER COLD FRONT PUSHING INTO NORTHEAST AZ EARLY FRIDAY MORNING BEHIND THE MAIN TROUGH. THIS WILL BRING EVEN COLDER TEMPERATURES TO AREAS FROM THE MOGOLLON RIM NORTHWARD WITH A HARD FREEZE EXPECTED IN MOST VALLEYS OF NORTHEAST AZ FRIDAY MORNING. GUSTY NORTHEAST WINDS WILL ALSO DEVELOP...ESPECIALLY OVER THE MOGOLLON RIM. FRIDAYS HIGH TEMPERATURES SHOULD BE THE COOLEST OF THE WEEK...RUNNING SEVERAL DEGREES BELOW NORMAL. MILD NORTHWEST FLOW ALOFT WILL RETURN FOR THE WEEKEND INTO EARLY NEXT WEEK...ALLOWING TEMPERATURES TO WARM TO A FEW DEGREES ABOVE NORMAL. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS UNDER CLEAR SKIES FOR THE NEXT 24 HOURS. GUSTY SFC WNDS FROM THE WSW AT 15 TO 25 KTS...WITH GUSTS FROM 30-35 KTS...WILL DIMINISH QUICKLY AFT 00Z-02Z. WINDS WILL BE MUCH LIGHTER DURING THE DAYTIME HOURS OF THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........ONTON AVIATION.......PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 24, 3:12 AM MST, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 312 AM MST WED OCT 24 2012 AZZ004>007-009>017-039-040-250500- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 312 AM MST WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM MOVING ACROSS THE WESTERN UNITED STATES WILL BRING WINDY CONDITIONS TODAY. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH WIND GUSTS RANGING FROM 30 TO 40 MPH FROM THE MOGOLLON RIM NORTHWARD. HAZARDOUS CROSS WINDS AND LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COLDER OVERNIGHT LOW TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. FREEZE WARNINGS MAY BE NEEDED BY FRIDAY MORNING FOR SOME AREAS THAT WILL EXPERIENCE THEIR FIRST FREEZE OF THE SEASON. THIS INCLUDES THE LITTLE COLORADO RIVER VALLEY.
Nearby
Freeze Warnings in Arizona, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.